fbpx

Let´s Dance hasta morir in.....

About the Festival

In Lak’ech Dance Academy presents the first ever Queer Latin dance festival!

Join us for this historic, one of a kind, Queer Bay Area event!

This festival is a celebration of the community In Lak’ech Dance Academy has fostered throughout their first year. This celebration includes two full days of dance – workshops, choreography challenges, performances, social dancing, after parties, and more!

What makes the QLDF so special!

Workshops

Workshops taught by world champions Queer Identified Instructors!

Performance Challenge

Learn a Bachata choreography by Alma Latina Boston director, Tina Caviccho and her partner Courtney.

Social Dancing

Celebrate Gender Expression and Inclusivity at our 2 amazing theme parties!

Showcase

Enjoy a Diverse Performance Showcase from dancers who identify as Queer/Trans & Allies.

INSTRUCTORS


Bachata Fusion Performance Challenge ft. Tina & Courtney

Don´t miss out on the awesome opportunity to learn a Bachata Fusion Choreography by Tina Cavicchio and her partner Courtney Livingston from Alma Latina Boston. This challenge is for beginner / intermediate level dancers and starts Friday and continues Saturday.

You will then perform on Saturday’s night showcase at the Oakland Asian Cultural Center.

This challenge will cost $75 in addition to a festival pass.

13

WORKSHOPS

50

PERFORMERS

2

DAYS

30

HOURS OF DANCING

SPECIAL GUESTS

ANDRE VELOZ

- SPECIAL LIVE PERFORMANCE -

Andre Veloz

Meet our special guest: Andre Veloz – La Foforera de la Bachata.

She is a singer, songwriter, painter, and actor. She pursues each of these art forms with equal command – one might say abandon.  She is an extraordinary vocalist who takes to the stage as if she owns it and, from the very first note, connects with the audience as if to say: “Come with me; let’s let it all out together.” Her name is Andre Veloz, and her surname (English translation: “fast”) bespeaks the daring of a woman who has plunged headlong into the male-dominated world of Dominican bachata, making no excuses and begging no quarter.  Her oh-so-soulful voice – pure, sonorous and effortless – is tailor-made for this genre, popularly known as the “Dominican Blues.” That voice is at once plaintiff and sure, the hallmark of bluesy music everywhere; it says: “Yes, it hurts, but I will survive.”

The 1st Annual Queer Latin Dance Festival, is so PROUD to bring Andre Veloz and her band, all the way from the Bronx NY, to the Bay Area for this very momentous event. Andre Veloz will be singing live on Saturday night.

“We female bachata singers are like Unicorns. People think we are a myth, but WE DO EXIST! – Andre Veloz

LADY FORBIDDEN

- HOST -

DJ RON

- PLAYING AT PARTIES -

DJ RON

Ron Palma, aka DJ Ron, “El Duro”, ” El Montro”, “El Montro del Amargue” – has been influenced by the music he’s heard as child (Cuco Valoy – El Brujo, Oscar D’León, Lalo Rodriguez, Tommy Olivencia, etc.) and from listening to the best of the 80’s Hip Hop in the radio (Eric B. & Rakim, Big Daddy Kane, De La Soul, Gang Starr, Pete Rock & C.L. Smooth, EPMD).  He Has a strong passion for music, dance and you’ll usually find him somewhere lost in the mountains hiking.

DJ MIGZ

- PLAYING AT PARTIES -

DJ MIGZ

DJ MigZ– Musician turned Dancer turned DJ.

DJ MigZ has been impacted by music all of his life. Whether it was playing jazz in his earlier years or learning to Latin Dance in community college, to becoming a DJ during his later College Years. His passion for music continues to grow as he explores other genres and shares this passion with the dance community. He DJs primarily in the Bay Area at events like Bachatanightz-Berkeley Edition, San Francisco’s Hot Bachata Nights, and at the famous Salsa Nights at Davis Graduate.

SOCIAL THEME PARTIES

Celebrate Opening Night, at the 1st Annual Queer Latin Dance Festival.  Lets bring in the summer with an All White Party. This evening will be filled with over 25 dynamic shows, followed by social dancing.  Dj Ron and Dj Migz, will keep you happy on the dance floor with Salsa, Bachata, Cumbia, Reggaeton, & Hip Hop.

 

This event is included in the Full Festival Pass, as well as the Performers Pass.  If you only want to attend this event, you can do so buy purchasing a Friday Social Only Ticket.
Join us for our version of a HS Queer Prom!  If we could do it all over again, what would we do differently, who would we bring as our date, and how much dancing would we do?  Here is your chance….party with us as we wrap up the first ever Queer Latin Dance Festival.

 

Don´t miss this thrilling night with over 25 performances, with talented dancers from different parts of the country.  Enjoy the debut of the 5-hour Bachata Fusion Performance Challenge, led by Tina & Courtney from Boston.  Jam to our live band, Andre Veloz, all the way from the Bronx NY, and dance the night away to the rhythms played by our beloved Dj Ron.  Don’t forget, we continue the celebration, at our After Party, at Club BnB, with Dj Migz.

 

This event is included in the Full Festival Pass, as well as the Performers Pass.  If you only want to attend this event, you can do so buy purchasing a Saturday Social Only Ticket.

FULL PROGRAM

2:00pm | Registration

14:00 pm

3:00pm | David & Lyliana

Latin Rhythm | 1 hr Workshop | Intermediate | Trilliant Studios - Studio A

David & Lyliana

MG Dance Company

15:00 pm

3:00pm | Angelica & Alfredo

Salsa for beginners On-2 | 1 hr Workshop | Trilliant Studios - Studio B

Angelica & Alfredo

In Lak'ech Dance Academy

15:00 pm

4:00pm | Break

15 min break

16:00 pm

4:15pm | Vicky & Rey

Bachata Partner Work Connection | 1 hr Workshop | Beginner - Intermediate | Trilliant Studios - Studio B

Rey & Vicky

Dancers| Instructors | Artists

16:15 pm

4:15pm | Jhon & Dalia

Salsa On-2 | Mambo Partner Work | 1 hr Workshop | Intermediate | Trilliant Studios - Studio A

Jhon & Dalia

Salsamania Dance Company

16:05 pm

8:30pm | Dinner Break

Dinner Break | 1 hour

20:30 pm

9:30pm | Doors Open

Doors Open / Social Dance | Trilliant Studios - Studio A

21:30 pm

10:30pm | Showcase

Showcase | 30 min | Trillian Studios - Studio A

22:30 pm

11:00pm | All White Theme Party

DJ Ron | Social Dancing - Bachata & Salsa | until 2:00 am | Trilliant Studios - Studio A

23:00 pm

11:00pm | All White Theme Party

DJ | Social Dancing - Reggeaton, Cumbia & Hip-hop | until 2:00 am | Trilliant Studios - Studio B

23:00 pm

10:00am | Performance Challenge with Tina & Courtney – Part 2

Part 2 of the Bachata Fusion Performance Challenge | 2 hr Workshop | Beginner | Oakland Asian Cultural Center - Studio A

Tina & Courtney

Alma Boston

10:00 am

11:00am | Registration

11:00 am

12:15pm | Jahaira & Angelica

Bachata | 1 hr Workshop | Beginner | Oakland Asian Cultural Center - Studio A

Jahaira & Angelica

In Lak'ech Dance Academy

12:15 pm

12:15pm | Helen & Jeremy

Salsa On-1 | 1 hr Workshop | Beginner | Oakland Asian Cultural Center - Studio B

Helen & Jeremy

Dancers | Choreographers | Instructors

12:15 pm

12:15pm | Zeke Ruvalcaba

Body Movement | 1 hr Workshop | Beginner - Intermediate | Oakland Asian Cultural Center - Studio C

Zeke Ruvalcaba

Phyzeke Dance Academy

12:15 pm

1:15pm | Break

Break 15 min

13:15 pm

1:30pm | Tina & Courtney

Bachata Sensual | 1 hr Workshop | Intermediate | Oakland Asian Cultural Center - Studio A

Tina & Courtney

Alma Boston

13:30 pm

1:30pm | Andrew Cervantes

Diva Styling | 1 hr Workshop | Intermediate | Oakland Asian Cultural Center - Studio B

Andrew Cervantes

Dancer | Choreographer | Instructor

13:30 pm

1:30pm | Mirielle & Manny

Cumbia | 1 hr Workshop | Beginner | Oakland Asian Cultural Center - Studio C

Mireille & Manny

Sabor Latino Dance Company

13:30 pm

2:30pm | Break

Break 15 min

14:30 pm

2:45pm | David & Lyliana

Salsa On-2 | 1 hr Workshop | Intermediate | Oakland Asian Cultural Center - Studio A

David & Lyliana

MG Dance Company

14:45 pm

2:45 pm | Ensamble Folklórico Colibrí

Ballet Folklórico | 1 hr Workshop | Beginner | Oakland Asian Cultural Center - Studio B

Ensamble Folklórico Colibrí

Ensemble Folklorico Colibri

14:45 pm

2:45 pm | Francisco Junior

Latin Jazz Fusion | 1 hr Workshop | Intermediate | Oakland Asian Cultural Center - Studio C

Francisco Junior

Dancer | Choreographer | Instructor

14:45 pm

3:45 pm | Break

Break 15-min

15:45 pm

4:00 pm | Tech Rehearsal

1 hr Tech Rehearsal | Performers Only | Oakland Asian Cultural Center - Auditorium

16:00 pm

5:00pm | Dinner Break

2 hr Dinner Break

17:00 pm

7:00pm | Doors Open

Doors Open / Social Dance | Oakland Asian Cultural Center - Auditorium

19:00 pm

7:30pm | Showcase

Showcase | 1 hr | Oakland Asian Cultural Center - Auditorium

19:30 pm

8:30pm | Intermission

30 min | Auditorium

20:30 pm

9:00pm | Live Musical Band – Andre Veloz

1 hr | Oakland Asian Cultural Center | Oakland Asian Cultural Center - Auditorium

Andre Veloz

Singer & Songwriter

21:00 pm

10:00pm | Queer High School Prom Theme Party

DJ Ron | Social Dancing - Bachata & Salsa | until 12:00 am | Oakland Asian Cultural Center - Auditorium

DJ Ron

DJ - Friday & Saturday

22:00 pm

12:00am | After Party

DJ Migz | until 3:00am | Club BnB

DJ Migz

DJ - After Party

23:55 pm

Get your Tickets Today.

* Sliding Scale Tickets are limited to 10 tickets per price, as this is a program to make the festival as affordable as possible to all attendees.

Add-Ons

Tickets purchased via Eventbritte may incurred in an additional service fee by Eventbritte.

Hotel

BOOK YOUR ROOM WITH A DISCOUNTED RATE FOR QLDF ATTENDEES HERE

Last Day to book: May 18th, 2018

Oakland Marriott City Center

Oakland Marriott City Center

1001 Broadway, Oakland, CA 946076

BOOK NOW

OR CALL 510-451-4000

SPONSORS & DONATIONS

All That Glitters Sponsors

Community Sponsors

Donations

Mambo Sponsors

Majao Sponsor

Derecho Sponsors

Copyright 2018. Queer Latin Dance Festival
Open Chat
1
Close chat